MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD INSULIN PUMP; PUMP, INFUSION, INSULIN

INSULET CORPORATION OMNIPOD INSULIN PUMP; PUMP, INFUSION, INSULIN
Model Number 18900-5A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 09/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the complainant the device will not be returned for investigation.We are unable to determine if any product condition could have contributed to the reported hospitalization and hyperglycemia.Lot release records were reviewed and the product lot met all acceptance criteria.Specifically, a pod is paired to a pdm and put through simulated use testing including communicating with the pdm, deployment, delivering fluid, occlusion detection, and freedom from hazard alarms.
 
Event or Problem Description
It was reported that the patient went to the er (emergency room) with hyperglycemia.The patient was still in the er at the time of reporting.The patient's blood glucose levels reached >250 mg/dl while wearing the pod for an unknown amount of time.It was reported by the patient that the pdm (personal diabetes manager) was glitching, vibrating, beeping and was not able to deliver a bolus.Symptoms reported include coughing and feeling overall ill.No treatment was stated since the patient was still in the er.The pod was worn when seeking medical attention.Additional information was solicited but unavailable.
 
Additional Manufacturer Narrative
It was reported that the patient went to the er (emergency room) with hyperglycemia.The patient was still in the er at the time of reporting.The patient's blood glucose levels reached >250 mg/dl while wearing the pod for an unknown amount of time.It was reported by the patient that the pdm (personal diabetes manager) was glitching, turning off, vibrating, beeping and was not able to deliver a bolus.Symptoms reported include coughing and feeling overall ill.The patient was treated with iv(intravenous) fluids and an insulin shot.The pod was worn when seeking medical attention.
 
Event or Problem Description

Brand Name
OMNIPOD INSULIN PUMP
Common Device Name
PUMP, INFUSION, INSULIN
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key17861398
Report Number3004464228-2023-27201
Device Sequence Number20315751
Product Code LZG
UDI-Device Identifier10385081120012
UDI-Public(01)10385081120012(11)210706(10)L61347
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number18900-5A
Device Catalogue NumberPDM-UST400
Device Lot NumberL61347
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer09/04/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age15 YR
Patient SexMale